Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 43, NWS Albuquerque, NM

May 16, 201811 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 16, 2018, 3:49 AM MDT for 11 counties in New Mexico. It took effect at May 17, 2018, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2018, 3:49 AM MDT (09:49 UTC)
In effect from
May 17, 2018, 1:00 PM MDT
Expired
May 17, 2018, 9:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2018-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2018-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4671 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS85 KABQ 160949
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
349 AM MDT Wed May 16 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM THURSDAY FOR THE 
WEST CENTRAL HIGHLANDS NORTHEASTWARD ACROSS THE MIDDLE RIO GRANDE
VALLEY...THE SANDIA...MANZANO...AND GALLINAS MOUNTAINS...AND INTO
NORTHEASTERN NM DUE TO STRONG WINDS...LOW HUMIDITY...AND AN 
UNSTABLE AIRMASS...

.A mid level dry slot will punch into New Mexico on Thursday as
stronger southwest flow aloft returns. Though some modest low 
level moisture may linger near the Oklahoma and Texas border, 
humidity values will drop elsewhere below 15 percent. Due to 
strong mixing, strengthening winds aloft, and a deepening surface 
low, expect southwest winds to increase during the afternoon. 
These conditions, combined with high Haines indices and above 
normal temperatures, will yield critical fire weather conditions 
within the area from the west central highlands across the middle 
Rio Grande Valley, Sandia, Manzano, and Gallinas mountains into 
the northeast highlands and plains Thursday.

NMZ103-104-162100-
/O.UPG.KABQ.FW.A.0039.180517T1900Z-180518T0100Z/
/O.NEW.KABQ.FW.W.0043.180517T1900Z-180518T0200Z/
Northeast Highlands-Northeast Plains-
349 AM MDT Wed May 16 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands and Northeast Plains 
  Thursday afternoon through early evening. 

* 20 FOOT WINDS...South to southwest 20 to 25 mph with gusts 
  near 35 mph. 

* RELATIVE HUMIDITY...7 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-107-109-162100-
/O.NEW.KABQ.FW.W.0043.180517T1900Z-180518T0200Z/
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
349 AM MDT Wed May 16 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM MDT Thursday. 

* AREA AND TIMING...West Central Highlands, Middle Rio Grande
  Valley, and the Sandia, Manzano, and Gallinas Mountains Thursday
  afternoon and early evening.

* 20 FOOT WINDS...Southwest 20 to 25 mph with gusts near 35 mph.

* RELATIVE HUMIDITY...3 to 8 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
4 follow-up statements
328 
WWUS85 KABQ 162100
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
300 PM MDT Wed May 16 2018

...RED FLAG WARNING THURSDAY AFTERNOON AND EARLY EVENING FOR THE 
WEST CENTRAL HIGHLANDS, MIDDLE RIO GRANDE VALLEY, SANDIA/MANZANO 
AND GALLINAS MOUNTAINS, AND ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN DUE TO STRONG WINDS, LOW HUMIDITY, AND AN UNSTABLE 
AIRMASS...

...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING FOR THE
EASTERN PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW
HUMIDITY AND AN UNSTABLE AIRMASS...

.Strong southwest winds will develop Thursday and Friday as 
southwest flow aloft strengthens and a surface trough develops in 
the lee of the southern Rockies. Humidities will plummet below 15 
percent both days, as temperatures rise above normal and 
widespread Haines of 6 develops. There will be areas of super 
Haines both days. Poor humidity recoveries are also expected 
across central and western areas tonight, Thursday night, and
Friday night.

NMZ108-171300-
/O.NEW.KABQ.FW.A.0040.180518T1900Z-180519T0300Z/
/O.EXB.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/
East Central Plains-
300 PM MDT Wed May 16 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 9 PM MDT Thursday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Friday afternoon through Friday evening. 

* AREA AND TIMING...Eastern Plains Thursday and Friday afternoons
  and early evenings. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.
 
* RELATIVE HUMIDITY...6 to 15 percent Thursday, then single digits
  on Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ103-104-171300-
/O.NEW.KABQ.FW.A.0040.180518T1900Z-180519T0300Z/
/O.EXT.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/
Northeast Highlands-Northeast Plains-
300 PM MDT Wed May 16 2018

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 9 PM MDT
THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Friday afternoon through
Friday evening. 

* AREA AND TIMING...Northeast Highlands and Northeast Plains
  Thursday and Friday afternoons and early evenings. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph.
 
* RELATIVE HUMIDITY...7 to 15 percent, then single digits on
  Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ106-107-109-171300-
/O.EXT.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
300 PM MDT Wed May 16 2018

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 9 PM MDT
THURSDAY...

* AREA AND TIMING...West Central Highlands, Middle Rio Grande
  Valley, and the Sandia/Manzano and Gallinas Mountains Thursday 
  afternoon and early evening. 

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Dropping into the single digits.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
574 
WWUS85 KABQ 170943
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
343 AM MDT Thu May 17 2018

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE WEST
CENTRAL AND NORTHWEST HIGHLANDS, MIDDLE RIO GRANDE VALLEY, 
SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND ALONG AND EAST OF THE 
CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS, VERY LOW HUMIDITY, 
AND AN UNSTABLE AIRMASS...

...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING FOR THE
EASTERN PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW
HUMIDITY AND AN UNSTABLE AIRMASS...

.An extremely dry, hot and unstable air mass will combine with 
strengthening winds to create widespread critical if not locally 
extreme fire weather condtions this afternoon and early evening. 
Single digit humidities can be expected for at least 10 hours for
all but the far eastern plains to include extreme minimum humidity values
of 2 to 4 percent along the Rio Grande Valley. Widespread Haines 6
values are expected, including areas of Super Haines, with poor 
humidity recovery across central and western areas tonight. The
focus for critical fire weather conditions will shift into eastern
New Mexico on Friday with less wind and cooler temperatures in the
west.

NMZ105-172100-
/O.EXA.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/
Northwest Highlands-
343 AM MDT Thu May 17 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM this afternoon to 9 PM MDT
this evening. 

* AREA AND TIMING...Northwest highlands to include Gallup, Grants,
  El Morro, El Malpais and the I-40 corridor west of Albuquerque 
  this afternoon and early evening. 

* 20 FOOT WINDS...Southwest 15 to 25 mph with occasional gusts up
  to 35 mph.

* RELATIVE HUMIDITY...5 to 10 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. No
  outdoor burning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-104-108-172100-
/O.CON.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/
/O.CON.KABQ.FW.A.0040.180518T1900Z-180519T0300Z/
Northeast Highlands-Northeast Plains-East Central Plains-
343 AM MDT Thu May 17 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

* AREA AND TIMING...Northeast Highlands and Eastern Plains this 
  afternoon and evening as well as Friday afternoon and early 
  evenings. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...5 to 15 percent today, then single digits 
  on Friday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ106-107-109-172100-
/O.CON.KABQ.FW.W.0043.180517T1900Z-180518T0300Z/
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
343 AM MDT Thu May 17 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

* AREA AND TIMING...West Central Highlands, Middle Rio Grande 
  Valley, and the Sandia/Manzano and Gallinas Mountains Thursday 
  afternoon and early evening. 

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Dropping into the single digits.

* IMPACTS...Any fires that develop will likely spread rapidly. No
  outdoor burning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
322 
WWUS85 KABQ 172052
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
252 PM MDT Thu May 17 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FOR
THE WEST CENTRAL AND NORTHWEST HIGHLANDS, MIDDLE RIO GRANDE 
VALLEY, SANDIA/MANZANO AND GALLINAS MOUNTAINS, AND ALONG AND EAST 
OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS, VERY LOW 
HUMIDITY, AND AN UNSTABLE AIRMASS...

...RED FLAG WARNING FRIDAY AFTERNOON AND EARLY EVENING FOR THE 
EASTERN PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW 
HUMIDITY AND AN UNSTABLE AIRMASS...

.An extremely dry, hot and unstable air mass will combine with
strong winds to create widespread critical and locally extreme 
fire weather condtions until early this evening and again across
the east on Friday. Several hours of single digit humidities can 
be expected across all but far eastern areas today, then again
across much of the east on Friday. Widespread Haines Indices of 6
are expected, including areas of Super Haines both days, with 
poor humidity recovery across central and western areas tonight 
and Friday night. 

NMZ103-104-108-180300-
/O.UPG.KABQ.FW.A.0040.180518T1900Z-180519T0300Z/
/O.NEW.KABQ.FW.W.0044.180518T1900Z-180519T0300Z/
/O.CON.KABQ.FW.W.0043.000000T0000Z-180518T0300Z/
Northeast Highlands-Northeast Plains-East Central Plains-
252 PM MDT Thu May 17 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT FRIDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 9 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands and eastern plains this
  afternoon and evening, and again on Friday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...5 to 15 percent today, except locally up to
  20 percent in eastern Curry and Roosevelt Counties today. Single
  digits across the entire warned area on Friday.
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today and Friday.

&&

$$

NMZ105>107-109-180300-
/O.CON.KABQ.FW.W.0043.000000T0000Z-180518T0300Z/
Northwest Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
252 PM MDT Thu May 17 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* AREA AND TIMING...West Central and Northwest Highlands, Middle
  Rio Grande Valley, and the Sandia/Manzano and Gallinas Mountains
  for the remainder of the afternoon and early evening. 

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Dropping into the single digits.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  No outdoor burning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
614 
WWUS85 KABQ 180312
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
912 PM MDT Thu May 17 2018

...RED FLAG WARNING FRIDAY AFTERNOON AND EARLY EVENING FOR THE 
EASTERN PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW 
HUMIDITY AND AN UNSTABLE AIRMASS...

.An extremely dry, very warm and unstable air mass will combine 
with strong winds to create critical and locally extreme fire 
weather conditions Friday afternoon and early evening across the 
northeast highlands and eastern plains. Several hours of single 
digit humidities can be expected on Friday, and widespread Haines 
Indices of 6 are expected.

NMZ103-104-108-181300-
/O.EXP.KABQ.FW.W.0043.000000T0000Z-180518T0300Z/
/O.CON.KABQ.FW.W.0044.180518T1900Z-180519T0300Z/
Northeast Highlands-Northeast Plains-East Central Plains-
912 PM MDT Thu May 17 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
FRIDAY...

* AREA AND TIMING...Northeast Highlands and eastern plains Friday
  afternoon and early evening.
  

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Relative humidity will fall to 5 to 8
  percent Friday afternoon.
  

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today and Friday.

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ105>107-109-180415-
/O.EXP.KABQ.FW.W.0043.000000T0000Z-180518T0300Z/
Northwest Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-West Central Highlands-
912 PM MDT Thu May 17 2018

...RED FLAG WARNING HAS EXPIRED...

Winds have decreased across the northwest and central highlands, 
the Middle Rio Grande Valley and the Sandia, Manzano and Gallinas
Mountains this evening, and the threat of critical fire weather 
conditions has diminished.

$$

28

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 16, 3:19 AM MDT, 30 minutes earlier.

Area forecast discussion, May 16, 3:19 AM MDT, 30 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
319 AM MDT Wed May 16 2018

.SYNOPSIS...
Warm, sunny, and dry conditions remain today with the chances for
isolated thunderstorms shifting to right along the Texas border this
afternoon. Dry southwest flow and critical fire weather east of the
central mountain chain begin to return Thursday, becoming more
widespread Friday across the east. A Pacific cold front will bring a
drop in temperatures across the west on Friday, with a strong
backdoor front dropping temperatures across the east this weekend.
This backdoor front will push west through the central mountain chain
bringing increased chances for daily rounds of afternoon
thunderstorms into early next week.

&&

.DISCUSSION...
Yesterday evening's convective activity has pushed way off into OK
this morning, and it has helped kick back the sfc moisture bdry to
the central mtn chain. A quick, light, and moisture enriching gap
wind will bring a spike in Td's to the middle RGV in the coming hours
and through about mid-morning. Low clouds have begun to form over
northeast NM and will burn off just after sunrise.

Ridging will remain firmly in place today with highs well above
normal. The dry-line and the chance for afternoon t-storms will shift
east toward the NM/TX border this afternoon. CAPE values > 2000 J/kg
with 0-6km bulk shear 30-35kts will also reside right along the NM/TX
border allowing for a marginal risk for isolated severe storms to
form. Generally speaking most of this activity is expected to stay
over TX. Border locations will have the best chance for isold storm
activity. Most of NM however will see sunny skies with highs
climbing near 10F above normal. The next upper low will begin moving
ashore CA this afternoon with SW flow setting up over western NM.

Another round of low clouds is expected across the east early
Thursday morning. The ridge breaks down Thursday with SW flow
strengthening. Moisture over the east gets shunted out of NM
Thursday setting up a return of critical fire weather east of the
ctrl mtn chain. The upper low opens to a trough as it crosses the
central Rockies Fri. The Pacific front looks to push through to
central NM by late Friday, bringing a corresponding drop in
temperatures back to normal cross western NM. Critical fire and
above normal temperatures remain east of the central mtn chain
Friday.

After the trough passes to the N a strong backdoor front will begin
to push into northeastern NM late Saturday and through the central
mtn chain Sunday morning. Models continue to show this front reaching
at least the continental divide bringing increased chances for
afternoon storms each day into early next week. The best chances
would favor the central mtn chain and east. How beneficial in terms
of wetting precipitation this change in the pattern will be remains
to be seen.

24

&&

.FIRE WEATHER...
...RED FLAG WARNING IN EFFECT THURSDAY FROM THE WEST CENTRAL
HIGHLANDS NORTHEASTWARD ACROSS THE RIO GRANDE VALLEY INTO
NORTHEASTERN NEW MEXICO...

Low level moisture has shifted westward to the central mtn chain
early this morning however it is struggling to build into the Rio
Grande Valley. A ridge of high pressure cresting over NM today will
break down through the day and force very dry, southwest flow back
over eastern NM by late afternoon. Winds overall will be relatively
light for the entire area with 6 haines and single digit humidity
over a large portion of NM.

Shallow moisture will slosh westward again tonight over eastern NM
then quickly scour out as strong southwest flow spreads over the
area. A deepening surface low over northeastern NM and another near
the middle Rio Grande Valley Thursday will tap strong winds aloft
with very high mixing heights to produce critical fire weather
conditions. Super Haines values will coincide with much of this area
with 8 to 14 hours of single digit humidities expected. Recoveries
Thursday night will be poor for much of this same area which will
lead into the next period of critical fire weather for Friday. The
focus will shift farther east into eastern NM as an upper level
trough approaches from the west and temperatures trend cooler over
central and western NM.

Saturday will be a transition day before a pattern change arrives
Sunday. Models are still in very good agreement that a strong, moist
back door frontal boundary will slide into northeastern NM Saturday
while another upper wave approaches from southern AZ. Temperatures
will trend cooler Saturday with less wind however humidities will
still be in the single digits for much of central and western NM.
The frontal boundary then surges westward Saturday night and forces
low level moisture to the Cont Dvd Sunday. The next upper level
trough gathers around southern CA and forces ascent over much of
central and eastern NM through Tuesday. The chances are increasing
that widespread wetting rainfall will impact at least eastern NM
Sunday through Tuesday. Confidence on how far west shower and storm
activity makes it Monday and Tuesday is not high at this time.

Guyer

&&

.AVIATION...
06Z TAF CYCLE
Low level moisture shifting west across eastern NM will seep thru
gaps in the central mt chain overnight. Canyon wind gusts may peak
near 20 kt below favored gaps however the westward push has so far
been very weak. The main challenge overnight will be when and where
low cigs develop across the northeast plains. Near-term hi res model
guidance and MOS suggests the area from KTCC northward to KCAO is
favored however there are no indications just yet on satellite data.
Model soundings suggests some FG may form at KLVS however northwest
winds may not be favorable for development. This forecast will leave
VFR over all areas for the next 24 hrs but re-evaluate as the night
progresses.

Guyer

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  85  45  84  45 /   0   0   0   0
Dulce...........................  81  40  80  42 /   0   0   0   0
Cuba............................  80  45  79  46 /   0   0   0   0
Gallup..........................  84  37  82  36 /   0   0   0   0
El Morro........................  80  37  79  35 /   0   0   0   0
Grants..........................  84  38  83  39 /   0   0   0   0
Quemado.........................  81  42  80  42 /   0   0   0   0
Glenwood........................  89  51  88  47 /   0   0   0   0
Chama...........................  75  35  74  36 /   0   0   0   0
Los Alamos......................  79  56  79  54 /   0   0   0   0
Pecos...........................  78  51  79  50 /   0   0   5   0
Cerro/Questa....................  75  42  76  42 /   0   0   5   0
Red River.......................  65  39  65  36 /   0   0   5   5
Angel Fire......................  71  27  73  27 /   0   0   5   5
Taos............................  80  39  80  38 /   0   0   5   0
Mora............................  77  44  78  42 /   0   0   5   5
Espanola........................  84  49  84  49 /   0   0   0   0
Santa Fe........................  80  53  80  52 /   0   0   5   0
Santa Fe Airport................  83  47  83  47 /   0   0   5   0
Albuquerque Foothills...........  86  53  87  54 /   0   0   0   0
Albuquerque Heights.............  87  57  88  56 /   0   0   0   0
Albuquerque Valley..............  88  52  90  52 /   0   0   0   0
Albuquerque West Mesa...........  87  54  89  54 /   0   0   0   0
Los Lunas.......................  90  48  91  47 /   0   0   0   0
Rio Rancho......................  87  54  88  54 /   0   0   0   0
Socorro.........................  92  57  93  57 /   0   0   0   0
Sandia Park/Cedar Crest.........  81  51  82  51 /   0   0   0   0
Tijeras.........................  83  51  84  51 /   0   0   0   0
Moriarty/Estancia...............  86  40  87  43 /   0   0   5   0
Clines Corners..................  81  49  83  47 /   0   0   5   0
Gran Quivira....................  84  53  85  51 /   0   0   0   0
Carrizozo.......................  86  59  87  58 /   0   0   0   0
Ruidoso.........................  79  54  81  53 /   0   0  10   0
Capulin.........................  79  49  81  49 /  10  20  10  10
Raton...........................  84  45  86  46 /   5   5   5   5
Springer........................  85  44  86  46 /   5   0   5   5
Las Vegas.......................  80  45  82  46 /   0   0   5   5
Clayton.........................  83  53  85  55 /  20  10  20  10
Roy.............................  83  51  84  51 /  10   5   5   5
Conchas.........................  90  54  92  57 /   5   0  10   5
Santa Rosa......................  90  52  92  55 /   0   0  10   5
Tucumcari.......................  92  58  94  61 /  10   5  10  10
Clovis..........................  90  56  92  59 /  20  10  10  10
Portales........................  91  58  93  62 /  20  10  10  10
Fort Sumner.....................  93  58  95  60 /   0   0  10   5
Roswell.........................  97  59  99  59 /   0   0  10   5
Picacho.........................  90  59  91  58 /   0   0  10   5
Elk.............................  87  55  88  56 /   0   0  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM to 8 PM MDT Thursday for the following
zones... NMZ103-104-106-107-109.

&&

24
Hazardous weather outlook, May 16, 3:23 AM MDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
323 AM MDT Wed May 16 2018

NMZ501>540-171100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
323 AM MDT Wed May 16 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A red flag warning is in effect Thursday 1 pm to 8 pm for the West
Central Highlands northeast through the middle Rio Grande Valley to
the Northeast Plains and Highlands where low humidities combined with
strong winds will create critical fire weather conditions. Another
round of critical fire weather is expected for portions of eastern
New Mexico Friday due to strong winds and low humidity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

24

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:00 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.